Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 20, 2017, 3:28 AM CST for 6 counties in Texas. It took effect at Jan 20, 2017, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2017, 3:28 AM CST (09:28 UTC)
- In effect from
- Jan 20, 2017, 10:00 AM CST
- Expired
- Jan 20, 2017, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 88 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3241 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836 WWUS74 KLUB 200928 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 328 AM CST FRI JAN 20 2017 TXZ021>024-027-028-202200- /O.NEW.KLUB.WI.Y.0001.170120T1600Z-170121T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD... OLTON 328 AM CST FRI JAN 20 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...FROM LATE MORNING THROUGH LATE AFTERNOON. * WINDS...WESTERLY AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...PARTICULARLY FOR HIGH PROFILE VEHICLES ON NORTH-TO-SOUTH ORIENTED ROADWAYS. PATCHY BLOWING DUST MAY ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
1 follow-up statement
289 WWUS74 KLUB 202200 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 400 PM CST FRI JAN 20 2017 TXZ021>024-027-028-210000- /O.CON.KLUB.WI.Y.0001.000000T0000Z-170121T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD... OLTON 400 PM CST FRI JAN 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH LATE THIS AFTERNOON. * WINDS...WESTERLY AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...PARTICULARLY FOR HIGH PROFILE VEHICLES ON NORTH-TO-SOUTH ORIENTED ROADWAYS. PATCHY BLOWING DUST MAY ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 19, 11:24 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Jan 19, 11:24 PM CST, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1124 PM CST Thu Jan 19 2017 .AVIATION... VFR with WSW winds increasing to around 25 knots after 10 AM at LBB and PVW, with gusts near 35 knots at times. LBB will see particularly stiff crosswinds on R17. && .PREV DISCUSSION... /issued 309 PM CST Thu Jan 19 2017/ SHORT TERM... Expected breezy conditions have developed across the region this afternoon with several West Texas Mesonet sites gusting to between 40 to 50 MPH. Sustained speeds remain in the 20 to 30 mph range out of the west and expect to see these decrease rapidly after sunset. High clouds are on the increase ahead of the next trough currently crossing the Sierra Nevada mountain range into the Intermountain West. Low temperatures will be fairly close to what we saw last night as increasing high clouds will limit radiational cooling and wind will remain out of the west with speeds 10 to 15 mph helping to keep the boundary layer mixed. Forecast soundings for the Rolling Plains shows that we shouldn't see any low clouds or fog even though wind will become light and variable for a few hours after sunset. The western trough will continue to move east at a good clip and trough axis will move over the area through the day Friday. Models are in good agreement that the tightest height gradient and thus strongest winds will be just north of the forecast area so we should see wind speeds the same or a bit lower than today. The passage of the trough will also bring a weak pacific front across the area that will bring high temperatures down a few degrees from today. Frontal passage will also be dry as little to no low-level moisture will be available. Jordan LONG TERM... Saturday will see the approach of our next upper-level trough. LLJ will keep surface winds elevated during the morning hours. However, as the main energy of the trough begins to enter the area midday, the main wind max looks to shift just south of the forecast area. Yes, winds over the FA at H700 will range from 40 to 50 KT and H850 in the 35 to 45 KT range for Saturday, but mixing to the surface may be limited due to cloud cover from the transit of the upper-level low. Therefore, went slightly below guidance for winds on Saturday. As for precipitation chances, models continue to waver on a solid solution for producing widespread precipitation Saturday afternoon into the evening. The mid to upper levels continue to look well saturated, but a dry surface layer is still presenting itself as a mitigating factor to us receiving much, if any, precipitation. Winds will stay elevated through the passage of a cold front on Sunday but finally calm late day and overnight, for once, as upper- level ridging builds in. A shortwave on Monday may elevate winds slightly, but Tuesday returns to windy status as a potent upper- level low sweeps across the Central Plains. Models drag the wind max at H700 and H850 across the forecast area, and with mostly clear skies, mixing to the surface should be fairly easy. With model uncertainty on the track and strength of this system, chose to go slightly below guidance on winds for Tuesday. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 93
Hazardous weather outlook, Jan 19, 3:54 AM CST, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 354 AM CST THU JAN 19 2017 TXZ021>044-201000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 354 AM CST THU JAN 19 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS...SUSTAINED IN EXCESS OF 30 MPH MAY AFFECT PORTIONS OF THE SOUTH PLAINS FRIDAY THROUGH TUESDAY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.